MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.A review of the device history record of the product code/lot number combination was conducted with no findings.The actual device has not been received yet for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that during a fistula gram via radial artery access physician introduced an 8mmx60mm bard ultraverse percutaneous transluminal angioplasty (pta) balloon through a 4/5 terumo glidesheath slender sheath to treat lesion.Upon trying to remove balloon the balloon became stuck in sheath and when the physician pulled harder to get it out, the hub of the sheath broke off.The remaining sheath with the balloon stuck within it, it was removed.There was no patient harm, and the case was completed as planned after pressure held on access site.The estimated blood loss was less than 250cc.Additional information was received on 03 mar 2023: as the physician was attempting to remove balloon through the sheath, the sheath broke within the hub, which was outside the patient and remained on balloon catheter and wire.Remainder of sheath was already partially exposed and was removed at the same time as the balloon and wire.The portion that broke was outside of the patient.The patient was stable.There was no stenosis or calcification present in the patient.The procedure was completed successfully.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the device return date in section d9, to update section h3, and to provide the completed investigation results.One 5fr gss sheath and one concomitant balloon was returned for product evaluation.The sheath was completely pulled out from the sheath hub, and the sheath was kinked throughout.The concomitant balloon was wrinkled and creased, but intact.The complaint can be confirmed for sheath separation at the hub due to the state of the returned sample.The exact root cause could not be determined.The complaint mentions that resistance was felt when trying to remove the balloon from the sheath and forcibly removing the balloon caused the sheath to separate from the hub.The likely cause of increased resistance is that the balloon was not fully deflated and it became stuck in the sheath.The sheath likely kinked in response to this stress as well.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode & effects analysis (dfmea).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key16637075
Report Number1118880-2023-00030
Device Sequence Number7234573
Product Code DYB
UDI-Device Identifier00389701012049
UDI-Public00389701012049
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model NumberN/A
Device Catalogue Number80-1050
Device Lot Number0000285689
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8MMX60MM BARD ULTRAVERSE PTA BALLOON.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown